Top
30
Doctor insights on: Allegra D

Share
1

1
What if I take two allegra (fexofenadine) d, is this safe?

What if I take two allegra (fexofenadine) d, is this safe?

Double dosing: Many over-the counter medications are provided at 1/2 the prescription dose. For example, otc Pepcid (famotidine) is 20mg, whereas the prescribed dose is usually 40 mg. This general principle does not apply to all medications and Allegra-D is a good example. Double dosing the pseudofed in this medication could be dangerous. Always ask the pharmacist about safety before double dosing any otc medications. ...Read more

Dr. Ana Adelstein
360 Doctors shared insights

Fexofenadine (Definition)

Fexofenadine is an antihistamine which is used to treat allergies such as hayfever, and hives. It can be taken once or twice a day. It is a second generation antihistamine and does not cause as much drowsiness as other antihistamines such as Diphenhydramine (benaryl) or chlorpheniramine. Always be careful about drowsiness with any antihistamine especially if driving ...Read more


2

2
Please describe the medication: allegra (fexofenadine) d?

Please describe the medication: allegra (fexofenadine) d?

Allergy med: Allegra d is the brand name for the combination of fexofenadine (antihistamine) and Pseudoephedrine (decongestant). It is approved for treatment of allergic rhinitis in persons over 12 years old. It is now available without a prescription. ...Read more

3

3
I know there is clariten d and allegra d for allergies, but are there any eye drops and nasal sprays that are equally effective?

I know there is clariten d and allegra d for allergies, but are there any eye drops and nasal sprays that are equally effective?

Nasal sprays: Topical steroid nasal sprays are available by prescription. They are the most effective treatment for allergies affecting the nose and some have shown improvement in eye symptoms as well. They are safe and 1 product is approved by fda for use down to 2 years old. It's well worth a trip to the doctor. Avoid over the counter nasal sprays; a person can develop dependency and rebound if over used. ...Read more

4

4
I have a really bad allergies with watery eyes and running nose what is the best medication I could take? I had take Allegra (fexofenadine) D but it doesn't work.

I have a really bad allergies with watery eyes and running nose what is the best medication I could take? I had take Allegra (fexofenadine) D but it doesn't work.

Allergic rhinitis: Itchy watery nose associated with sneezing is usually a symptom of allergic rhinitis. Make notes of when these symptoms occur, to help you identify what might be triggering it. Over the counter antihistamines (Zyrtec, Claritin) may help, but some people find more relief with nasal steroid sprays such as Rhinocort Aq (over the counter) or Nasonex (mometasone) (Rx). ...Read more

6

6
I took the wrong allegra (fexofenadine) for my symptoms 16 hours ago (allegra (fexofenadine) (fexofenadine) 24 hour). Now I want to take allegra (fexofenadine) d 12 hour. Is it safe to take allegra (fexofenadine) d now?

I took the wrong allegra (fexofenadine) for my symptoms 16 hours ago (allegra (fexofenadine) (fexofenadine) 24 hour). Now I want to take allegra (fexofenadine) d 12 hour. Is it safe to take allegra (fexofenadine) d now?

It is ok: Allegra (fexofenadine) 24 hours is a slow release non drowsy anthistamine. Allegra (fexofenadine) d 12 hours has a decongestant, sudafed or pseudo ephedrine. D stands for decongestant. Allegra (fexofenadine) itself is pretty safe even if the dose is doubled. However, avoid exceeding the dose of decongestant as it can make you hyper and also keep you awake at night.

You may also see an allergist to treat the cause of the problem. ...Read more

7

7
Allegra-d side effects?

Allegra-d side effects?

Insomnia, jitters: Allegra d contains 2 drugs. Fexofenadine usually has few side effects, but can be drying to the nasal membranes and mouth, and can have side effects, so check further if you have some. The d portion, on the other hand, is sudafed, and it commonly causes jitters, insomnia, fast heart rate, nausea and headache. It can raise the blood pressure and cause arrhythmias. ...Read more

9

9
Have been on allegra (fexofenadine) d for a day now, theinteract with anything in allegra (fexofenadine) d?

Have been on allegra (fexofenadine) d for a day now, theinteract with anything in allegra (fexofenadine) d?

Allegra (fexofenadine) D: Plain Allegra (fexofenadine) probably does not interact with any other medicines. Allegra (fexofenadine) d has 'decongestant'. It helps stuffiness. Decongestants can affect sleep, blood pressure and cause difficulty in urination in people with prostate problems. Read the brochure and don't hesitate to ask questions from the pharmacist for any over the counter medicines. ...Read more

11

11
How long does Allegra-D stay in your system?

How long does Allegra-D stay in your system?

12 or 24 hours: Allegra-d 12 hours, stays for 12 hours, as well the 24 hours preparation, stays for 24 hours, it's a combo medicine, ...Read more

12

12
How long can I take Allegra- D in one time span safely?

How long can I take Allegra- D in one time span safely?

Forever: You can take it indefinitely at the recommended dose. ...Read more

13

13
Allegra-d nauseates me and makes me jittery, is there anything else that works as well?

Allegra-d nauseates me and makes me jittery, is there anything else that works as well?

Yes- what symptom?: Allegra d is a combo of fexofenadine and pseudoephedrine. The 12 hour preparation has 120 mg of sudafed in it, a lot of decongestant, if you are sensitive. This causes the jitters, and may cause the nausea. If your main symptom is congestion, the answer could be no. If itching, sneezing, etc, try plain fexofenadine. Nasal prescription sprays also work and have less side effects because local only. ...Read more

14

14
Allegra-d nauseates me and makes me jittery, is there anything else that works just as well?

AllegraD, jittery: Allegra (fexofenadine) d is a combination of non drowsy antihistamine and pseudo Ephedrine (sudafed). For many people decongestant portion causes jitteriness. Since it is a fixed combination with a slow releasing high dose of pseudoehedrine you have no control over the higher dose. You may try allegra, (fexofenadine) and add sudafed
(30 mgm) separately and tolerate it better. May not cause nausea. ...Read more

15

15
Allegra-d side effects?

Insomnia, jitters: Allegra d contains 2 drugs. Fexofenadine usually has few side effects, but can be drying to the nasal membranes and mouth, and can have side effects, so check further if you have some. The d portion, on the other hand, is sudafed, and it commonly causes jitters, insomnia, fast heart rate, nausea and headache. It can raise the blood pressure and cause arrhythmias. ...Read more

16

16
When is the best time of the day to take allegra-d 24-hour?

Am: As you might have trouble sleeping, caution though if you have hypertension or glaucoma, read the warnings, see your doctor if it doesn't work ...Read more

19

19
I accidently took 2 24hr Allegra d how long will it stay in ur body? I been having side effects for over a week.

1-3 days at most: If you are having side effects after one week since taking this dose then there must be another explanation for your symptoms. Try asking another question entering these persistent symptoms or you could see your regular doctor for an explanation. ...Read more

20

20
I accidently took two 24hr allegra d on may 1 still have some side effects how long will the med will stay in ur system?

Probably 24 hrs: This dose is fine since Allegra has a high margin of safety. I do not expect much side effects at all. The biologic effect will last around a day but there may still be traces of the drug present in your body for a couple more days. ...Read more

22

22
Can I take Claritin (loratadine) d after taking allegra d?

No: Both have pseudoepinedrine in them and too much could cause your blood pressure to increase, your heart to race and would make you jittery. ...Read more

23

23
Is it ok to take 24 Hr Allegra D in the day and a 5 mg Xyzal at night?

Duplication: I suggest using either product but not both: you are double dosing your antihistamines: Allegra-D and Xyzal. Do not mix these medications. ...Read more

24

24
I accidentally took 2 Allegra-D; 1@ 10pm and 1 @ 6:30am today. Should I worry? Just feeling a little woozy, but otherwise ok.

I accidentally took 2 Allegra-D; 1@ 10pm and 1 @ 6:30am today. Should I worry? Just feeling a little woozy, but otherwise ok.

Not to worry: The dose and timing of Allegra-D is not concerning. Be careful with the decongestant part as this can cause issues with high blood pressure and elevated heart rate, especially if you already suffer from underlying cardiovascular conditions. ...Read more

26

26
I've been taking Allegra D daily for years & it helps a lot with my allergies. Is long term Pseudophedrine use bad? What about developing a tolerance?

Allegra D: Fortunately this product has been around for many years. It is ALWAYS best to stop a medication if you can. Try Breakfast in Bed. Hot tea, etc BEFORE you get out of bed might prevent allergy symptoms.
Personally I prefer nasal type sprays because their effect is limited to nose only, not to entire body. ...Read more

28

28
Can you take Claritin d and Allegra d together?

No: Because the additive doses of the d in both compounds may be too much for your heart or emotion. ...Read more

29

29
Can you take Allegra D and Tylenol PM together?

Can you take Allegra D and Tylenol PM together?

Yes you can, however: If you are taking the tylenol pm to help you sleep, it might not work in case you are taking the allegra-d 24 hours, but if taking the allegra-d 12 hours in the morning then the tylenol pm would work at night.

good that you asked, always exercise caution with multiple medications ...Read more

30

30
Are allegra d and Benadryl (diphenhydramine) the same?

Antihistamine differ: They are not. Both are over the counter antihistamines. The similarity ends there. Allegra d contains Pseudoephedrine as a decongestant and fexofenadine as an antihistamine. Fexofenadine is non-drowsy. Benadryl is also an antihistamine called diphenhydramine. It is also the active ingredient in most otc sleeping pills and can be very sedating. ...Read more

Dr. Michael Finkelstein
382 Doctors shared insights

Allegra (Definition)

Allegra is a non-sedating antihistamine which is a kind of antihistamine type drug (common ...Read more